Thunderstorm Wind, Burke
- When
- May 5, 3:45 PM EST
- Where
- Burke County, Munnerlyn
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.950, -81.950
Public reported trees down and 1/2 inch hail.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 5, 2:17 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 317 PM EDT FRI MAY 5 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SHORT WAVE IN GEORGIA MOVING EAST TOWARD THE CAE CWA. SHOWERS AND THUNDERSTORMS BEGINNING TO FIRE UP ASSOCIATED WITH THIS SHORT WAVE. SPC HAS THE CAE CWA IN A SLIGHT RISK AREA AND STILL MONITORING. STABILITY SORT OF MARGINAL WITH LAPS LIS -3-/4... LAPS CAPES 1000-1500...RUC/NAM TOTALS 46-50. SHEAR REMAINS WEAK THOUGH AND THIS COULD BE THE DETERMINING FACTOR FOR WATCH OR NO WATCH. CURRENT ACTIVITY IS PULSE TYPE AND THINK WILL BE LIMITED TO LOCATIONS WHERE THERE ARE BREAKS IN THE CLOUD COVER AND ADDED SOLAR INSULATION IS DRIVING THE UNSTABLE CONDITIONS. THAT SAID PLAN ON LIKELY POPS LATE THIS AFTERNOON AND THIS EVENING. THEN CHANCE 01Z-06Z...THEN DROP TO 10 PERCENT CHANCE. MODELS MOVE SHORT WAVE EAST OVERNIGHT WHILE STRAIGHTENING OUT UPPER FLOW AND ALLOWING SURFACE RIDGE OVER THE AREA SATURDAY. THIS GIVES NO WEATHER FOR SATURDAY AND AGREE. WEAK COLD FRONT TO STALL OUT TO THE SOUTH SATURDAY NIGHT. MODELS VARY ON POPS. GFS LOW AT 10-15 PERCENT SATURDAY NIGHT WHILE NAM IS HIGH AT 50 PERCENT. DECIDED TO GO WITH A LOW 20 PERCENT CHANCE CLOSE TO NEIGHBORING OFFICES POPS. THERE COULD BE SOME WEAK ISENTROPIC LIFT SATURDAY NIGHT. SUNDAY LOOK WEDGY TO START ANYWAY. NAM HAS A STRONGER WEDGE THAN THE GFS. WILL START OFF WITH A 40 PERCENT CHANCE SUNDAY MORNING THEN INCREASE TO 70 PERCENT IN THE AFTERNOON AND HOLD ONTO LIKELY POPS SUNDAY NIGHT WITH GOOD MOISTURE TRANSPORT TO THE AREA AND FRONT MOVING BACK NORTH AS A WARM FRONT. THIS PERIOD APPEARS TO BE THE PERIOD THAT THE QPF SHOULD BE THE HIGHEST. DECIDED ON QPF OF .15 TONIGHT AND INCREASED SUNDAY QPF TO .25 AND SUNDAY NIGHT TO .35. LOOKING AT TEMPERATURES...WILL GO WITH SATURDAY HIGH TEMPERATURES IN THE LOWER 80S COOLING TO THE LOWER TO MID 70S SUNDAY. && .LONG TERM (MONDAY THROUGH FRIDAY)... SEVERAL SHORT WAVES MOVE THROUGH STARTING MONDAY AND MORE WEDNESDAY THROUGH FRIDAY. MONDAY IS A BIT BELOW NORMAL WITH HIGHS IN THE 70S BUT TUESDAY THROUGH FRIDAY ARE WARMER WITH HIGH TEMPERATURES BACK IN THE 80S. && .AVIATION... MAIN AVIATION ISSUE IS THE THUNDERSTORM COVERAGE THIS AFTERNOON AND EVENING. EXPECTING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. LATEST NUMERICAL GUIDANCE NOT INDICATING ANY SIGNIFICANT FOG. WILL LEAVE OUT MENTION OF FOG FOR NOW DUE TO UNCERTAINTY WITH TIMING AND EXTENT OF CLEARING...AND INDICATIONS OF WIND POSSIBLY STAYING UP SOME. VFR CONDITIONS EXPECTED SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 07/07/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI MAY 5 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060854- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING ASSOCIATED MAINLY WITH AN APPROACHING COLD FRONT...UPPER-LEVEL DISTURBANCE...AND STRONG HEATING. THE THUNDERSTORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS NEAR 30 MPH...AND RAINFALL AMOUNTS AROUND ONE-HALF OF AN INCH. STRONG WINDS AND COLD TEMPERATURES ALOFT COULD HELP CAUSE A FEW OF THE THUNDERSTORMS TO BECOME SEVERE. WIND GUSTS NEAR 60 MPH AND HAIL AROUND THREE-QUARTERS OF AN INCH IN DIAMETER ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 230 PM EDT FRI MAY 5 2006 SCZ028-037-051915- CALHOUN-RICHLAND- 230 PM EDT FRI MAY 5 2006 ...A STRONG THUNDERSTORM WILL IMPACT CALHOUN AND RICHLAND COUNTY THROUGH 315 PM EDT... AT 230 PM...RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST SOUTH OF SANDY RUN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS NEAR SANDY RUN...CONGAREE NATIONAL PARK AND LOWER RICHLAND COUNTY. IN AND AROUND THROUGH 315 PM EDT. SMALL HAIL...AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 304 PM EDT FRI MAY 5 2006 SCZ029-031-051930- LEE-SUMTER- 304 PM EDT FRI MAY 5 2006 ...A STRONG THUNDERSTORM WILL IMPACT EXTREME SOUTHERN LEE COUNTY AND EASTERN SUMTER COUNTIES THROUGH 330 PM EDT... AT 304 PM...RADAR INDICATED A STRONG THUNDERSTORM NEAR MCBRIDE CORNERS...OR ABOUT 5 MILES SOUTH OF MAYESVILLE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND INTERSTATE 95...SHILOH...AND WOODS BAY STATE PARK...THROUGH 330 PM. PEA SIZED HAIL...AND GUSTY WINDS OF UP TO 45 TO 55 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 426 PM EDT FRI MAY 5 2006 GAZ077-052100- BURKE- 426 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT BURKE COUNTY THROUGH 500 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WAYNESBORO THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. LM
The Charleston,SC radar (KCLX), 91 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
Public reported trees down and 1/2 inch hail.
Public reported a couple of trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498757, 5498758.